My mamma recently been diagnosed with glaucoma.
Doc prescribed 2 eye drops. Combigan and azopt.
This is the second month. She feeling bitter taste in throat. And her gums got so loose resulting in tooth fall with no gum disease.
Are teeth falling as the side effect of eye drops?
Kindly guide us.
(My mamma taking allo thyroid med and ayur meds for b.p and diabetes along wid drops for eyes)
Certification in Full Mouth Rehabilitation, Certification in Rotary Endodontics, Certification in Esthetic Dentistry & Fixed Prosthodontics, BDS
5 years experience
Ask Free Question
Loosening of tooth is not related to eye drops. But it is related to diabetes, a diabetic person has higher chances of gum diseases, Consult your eye specialist for any eye problems or else continue the treatment confidently. Get blood tests for diabetes.
And Run to use dentist for check up her teeth n gums.
No it is not related to the medication please make her to have the screening of mouth so that there is any residue surrounding the teeth so it has to be removed for health of the gums please give a visit to nearest dentist for check up.
16 years experience
Ask Free Question
The antigluacoma medication is causing sour taste I'm mouth after instillation- this is normal.
Usually the tear drains thru puncture located at inner side of eyelids into nose and then throat. .so does the eye drops.
To avoid this. Do punctal occlusion by pressing on inner end of eyelids and keep eyes closed without any blinking.
I would recommend you look up a picture of punctal occlusion online to ensure you understand where to apply pressure. Its not essentail- do it only if sour taste bothersome.
I don't think the teeth n gum problems are associated with glaucoma medication.
Since your mom is on 3 drugs for anti-glaucoma- please adhere to the treatment schedule of eyedrops- it's very important. And regular followup with treating doctor. Her visual prognosis largely depends on your compliance to treatment and followup.
Falling of teeth will not be a result of eye drops. Please visit a dentist so that her condition can be checked thoroughly to ascertain the cause of her tooth loss. Bitter taste in her throat can surely because of the eye drops as the medicine can travel to the throat via the connection between eyes and nose.
As she has diabetes, she will also be suffering from Chronic generalized periodontitis. There is emerging evidence to support the existence of a two-way relationship between diabetes and periodontitis. So its because of that her tooth are loosening out. She will require every six months Scaling and polishing and sometimes Flap surgery might be required too. Also there is a three way relationship between Obesity, Periodontal disease and Diabetes.
38 years experience
Ask Free Question
Glaucoma medications needs to taken life long usually with regular follow up with your eye specialist. I can only give you virtual consultation on the basis of scenario you have described. Tooth problem has nothing to do with Anti glaucoma eye drops and bitter taste in throat is normal as it shows tear ducts are patent. Thyroid and diabetes needs to controlled by medications prescribed by Physician.
Was this answer helpful?
Thank you for your feedback.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.
Book appointment with top doctors for Diabetes treatment